Alert archive / Arkansas / Special Weather Statements in 2023
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 7, 2023, 5:21 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2023, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 7, 2023, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 29 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465
WWUS84 KTSA 072221
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
521 PM CDT Wed Jun 7 2023
ARZ019-020-029-072245-
Sebastian AR-Franklin AR-Crawford AR-
521 PM CDT Wed Jun 7 2023
...Strong thunderstorms will impact portions of southwestern
Franklin, southeastern Crawford and northeastern Sebastian Counties
through 545 PM CDT...
At 519 PM CDT, Doppler radar indicated a strong thunderstorm over
Dyer, and another strong storm 5 miles north of Cecil, moving south
at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Smith... Charleston...
Alma... Barling...
Lavaca... Mulberry...
Dyer... Branch...
Rudy... Kibler...
Concord... Shibley...
Toney... Peter Pender...
Vesta... Cecil...
Lonelm... Ursula...
Cravens...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 8 and 32.
Interstate 49 between mile markers 22 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3560 9426 3556 9387 3529 9394 3533 9433
TIME...MOT...LOC 2219Z 010DEG 12KT 3551 9414
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
69What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:04 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 7, 3:04 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 304 PM CDT Wed Jun 7 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Through tonight ) Issued at 232 PM CDT Wed Jun 7 2023 A few small showers and thunderstorms have developed from northwest Arkansas into southeast Oklahoma. Instability is more limited than yesterday with little in the way of forcing. This activity is expected to fade this evening. A weak mesoscale vort center in the Texas Panhandle is assisting thunderstorms to the west. This activity could approach the west tonight, but likely will mostly dissipate before making a run into our area. && .LONG TERM... (Tomorrow through Wednesday) Issued at 232 PM CDT Wed Jun 7 2023 The large cyclone over the northeastern United States will retrograde a bit on Thursday and Thursday night. This will force the boundary back toward the area and result in higher shower and thunderstorm chances in western Arkansas and far eastern Oklahoma tomorrow afternoon and evening. Scattered showers and storms will be around on Friday. The eastern U.S. cyclone will head back to the east on Friday... but the following ridging likely won't be overhead in time to completely shut down storms. On Saturday, a lead disturbance aloft will approach with a boundary across the area. While flow aloft will be modest, the boundary and somewhat faster flow should support a more organized severe potential. Faster flow aloft is still forecast into the plains next week. Depending on the evolution of the boundaries, some potential for organized severe weather could develop. && .AVIATION... (18Z TAFS) Issued at 1235 PM CDT Wed Jun 7 2023 VFR conditions expected through at all sites through the period. However, introduced VCTS for a few hours this afternoon (20-00z) in KMLC as showers and storms attempt to develop nearby. Additionally, included BR between 07-13z for all Arkansas sites to account for potential fog again late tonight. Will maintain VFR for now as confidence is not high enough to introduce lower categories. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 91 67 88 / 0 20 20 30 FSM 68 92 68 88 / 0 40 10 40 MLC 64 91 66 89 / 10 20 10 30 BVO 63 91 63 88 / 20 20 20 30 FYV 63 89 62 85 / 10 50 20 40 BYV 64 86 62 83 / 20 60 20 30 MKO 66 90 67 88 / 0 20 10 30 MIO 64 89 64 85 / 10 40 20 30 F10 65 89 66 88 / 20 10 10 30 HHW 65 90 67 89 / 20 20 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...43 LONG TERM....08 AVIATION...43
Hazardous weather outlook, Jun 7, 5:00 PM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CDT Wed Jun 7 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CDT Wed Jun 7 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing...Decreasing after 8 PM. DISCUSSION... Ongoing widely scattered thunderstorms this afternoon will decrease in coverage as sunset approaches this evening with the loss of daytime heating. The strongest storms will be capable of gusty winds of around 40 mph and small hail near dime size, along with brief heavy downpours and lighting. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY AND FRIDAY...Thunderstorm Potential. SATURDAY AND SUNDAY...Severe Thunderstorm Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Scattered afternoon and evening thunderstorms are expected to increase in coverage on Thursday and Friday as a weak frontal boundary approaches the area from the northeast. A stronger cold front is expected to move across the area this weekend. Winds aloft will strengthen some by this time, so there will be an increased threat of severe weather with storms this weekend, especially Saturday afternoon and evening into Sunday. Thunderstorm chances will return by late Monday night and Tuesday of next week as the next storm system begins to approach from the west. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 7, 3:30 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
330 PM CDT Wed Jun 7 2023
ARZ019-029-072115-
Sebastian AR-Crawford AR-
330 PM CDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of southwestern
Crawford and northwestern Sebastian Counties through 415 PM CDT...
At 330 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Van Buren. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fort Smith... Van Buren...
Alma... Barling...
Fort Smith Regional Airport... Kibler...
Central City... Concord...
Mill Creek... Shibley...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 10.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3547 9422 3530 9422 3526 9443 3539 9443
3553 9445
TIME...MOT...LOC 2030Z 095DEG 4KT 3540 9433
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
69Special weather statement, Jun 7, 3:57 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
357 PM CDT Wed Jun 7 2023
OKZ068-069-072-072130-
Adair OK-Sequoyah OK-Cherokee OK-
357 PM CDT Wed Jun 7 2023
...Strong thunderstorms will impact portions of northwestern
Sequoyah, southwestern Adair and southeastern Cherokee Counties
through 430 PM CDT...
At 356 PM CDT, Doppler radar indicated a strong thunderstorms 3
miles northwest of Marble City and 5 miles southwest of Cookson.
These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Gore... Marble City...
Cookson... Brushy Lake State Park...
Cherokee Landing State Park... Bunch...
Lake Tenkiller State Park... Pumpkin Center...
Box...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3549 9475 3552 9512 3584 9513 3577 9474
TIME...MOT...LOC 2056Z 095DEG 3KT 3563 9486
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jun 7, 4:37 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
437 PM CDT Wed Jun 7 2023
OKZ072-072215-
Sequoyah OK-
437 PM CDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of central Sequoyah
County through 515 PM CDT...
At 437 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Brushy, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Sallisaw... Muldrow...
Gans... Marble City...
Brushy Lake State Park... Brushy...
This includes Interstate 40 in Oklahoma between mile markers 302 and
320.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3558 9455 3535 9458 3538 9488 3561 9487
TIME...MOT...LOC 2137Z 347DEG 10KT 3549 9470
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jun 7, 4:40 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
440 PM CDT Wed Jun 7 2023
OKZ053-072215-
Choctaw OK-
440 PM CDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of eastern Choctaw
County through 515 PM CDT...
At 440 PM CDT, Doppler radar indicated a strong thunderstorm over
Raymond Gary State Park, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Towson... Sawyer...
Hugo Lake State Park... Raymond Gary State Park...
Huskey... Swink...
Frogville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3411 9539 3411 9516 3394 9516 3396 9523
3394 9525 3390 9525 3389 9526 3389 9527
3391 9527 3390 9528 3387 9529 3388 9530
3389 9533 3387 9534 3387 9537
TIME...MOT...LOC 2140Z 347DEG 10KT 3399 9526
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jun 7, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
521 PM CDT Wed Jun 7 2023
ARZ019-020-029-072245-
Sebastian AR-Franklin AR-Crawford AR-
521 PM CDT Wed Jun 7 2023
...Strong thunderstorms will impact portions of southwestern
Franklin, southeastern Crawford and northeastern Sebastian Counties
through 545 PM CDT...
At 519 PM CDT, Doppler radar indicated a strong thunderstorm over
Dyer, and another strong storm 5 miles north of Cecil, moving south
at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Smith... Charleston...
Alma... Barling...
Lavaca... Mulberry...
Dyer... Branch...
Rudy... Kibler...
Concord... Shibley...
Toney... Peter Pender...
Vesta... Cecil...
Lonelm... Ursula...
Cravens...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 8 and 32.
Interstate 49 between mile markers 22 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3560 9426 3556 9387 3529 9394 3533 9433
TIME...MOT...LOC 2219Z 010DEG 12KT 3551 9414
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:06 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Jun 6, 7:11 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Jun 6, 7:18 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 30 min |
| Jun 6, 7:21 PM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa | 78 min |
| Jun 6, 7:28 PM CDT | Special Weather Statement | TSA | Okmulgee | 32 min |
| Jun 6, 7:30 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 19 min |
| Jun 6, 7:45 PM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| Jun 6, 7:50 PM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Jun 6, 8:36 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Jun 7, 3:57 PM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Jun 7, 4:37 PM CDT | Special Weather Statement | TSA | Sequoyah | 38 min |
| Jun 7, 4:40 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| Jun 7, 5:38 PM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
| Jun 7, 6:19 PM CDT | Special Weather Statement | TSA | Choctaw | 26 min |
| Jun 7, 6:50 PM CDT | Special Weather Statement | TSA | Choctaw | 40 min |
| Jun 7, 3:30 PM CDT | Special Weather Statement | TSA | Sebastian | 45 min |
| Jun 7, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 19 min |
Nearby
Special Weather Statements in Arkansas, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.